Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 423, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 4:43 PM CDT for Hardeman County, Wilbarger County, Texas; Jackson County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 12, 2011, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jackson County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 39 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS54 KOUN 122143
SVROUN
OKC065-TXC197-487-122230-
/O.NEW.KOUN.SV.W.0423.110712T2143Z-110712T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
NORTHWESTERN WILBARGER COUNTY IN NORTHERN TEXAS...
SOUTHERN JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 530 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 7 MILES WEST OF ODELL...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 65 MPH...
HAIL UP TO THE SIZE OF NICKELS...
* LOCATIONS IN THE WARNING INCLUDE ELMER...HESS...ODELL AND OLUSTEE.
LAT...LON 3444 9970 3461 9933 3443 9922 3442 9924
3440 9922 3439 9922 3427 9957
TIME...MOT...LOC 2143Z 239DEG 9KT 3439 9952
$$2 follow-up statements
731
WWUS54 KOUN 122200
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT TUE JUL 12 2011
OKC065-TXC197-487-122230-
/O.CON.KOUN.SV.W.0423.000000T0000Z-110712T2230Z/
JACKSON OK-HARDEMAN TX-WILBARGER TX-
500 PM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EXTREME NORTHWESTERN WILBARGER...EASTERN HARDEMAN AND SOUTHERN
JACKSON COUNTIES...
AT 459 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 9 MILES SOUTHWEST OF ELMER...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
* LOCATIONS IN THE WARNING INCLUDE ELMER AND HESS.
LAT...LON 3461 9933 3443 9922 3442 9924 3440 9922
3439 9922 3431 9960 3440 9966
TIME...MOT...LOC 2159Z 239DEG 9KT 3441 9948
$$554
WWUS54 KOUN 122216
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT TUE JUL 12 2011
TXC197-122226-
/O.CAN.KOUN.SV.W.0423.000000T0000Z-110712T2230Z/
HARDEMAN TX-
516 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
HARDEMAN COUNTY...
LAT...LON 3461 9933 3443 9922 3442 9924 3439 9922
3433 9948 3438 9948 3441 9952 3444 9954
TIME...MOT...LOC 2216Z 250DEG 12KT 3441 9942
$$
OKC065-TXC487-122230-
/O.CON.KOUN.SV.W.0423.000000T0000Z-110712T2230Z/
JACKSON OK-WILBARGER TX-
516 PM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EXTREME NORTHWESTERN WILBARGER AND SOUTHERN JACKSON COUNTIES...
AT 516 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 6 MILES SOUTHWEST OF ELMER...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ELMER AND HESS.
LAT...LON 3461 9933 3443 9922 3442 9924 3439 9922
3433 9948 3438 9948 3441 9952 3444 9954
TIME...MOT...LOC 2216Z 250DEG 12KT 3441 9942
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:41 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 12, 3:41 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 341 PM CDT TUE JUL 12 2011 .DISCUSSION... DESPITE SCATTERED STORMS BRINGING SOME RAINFALL AND A TEMPORARY BREAK FROM EXTREME HEAT IN PORTIONS OF THE OUN CWA THIS AFTERNOON... HOT AND DRY CONDITIONS WILL RETURN BY THURSDAY. THE ABSENCE OF A CAP... AN INCREASE IN MID LEVEL MOISTURE... AND AN UPPER LOW MOVING ACROSS NORTH CENTRAL OKLAHOMA HAS ALLOWED FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MULTIPLE SEVERE WIND GUSTS HAVE BEEN MEASURED... WITH STRONG TO SEVERE WIND GUSTS POSSIBLE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. RAIN CHANCES WILL CONTINUE OVERNIGHT... SLOWLY DIMINISHING AND SHIFTING EAST WITH THE UPPER LOW. ONCE THE UPPER LOW MOVES TO THE EAST...DANGEROUS HEAT IS LIKELY TO RETURN QUICKLY. THOUGH AREAS HAVING RECEIVED RAINFALL MAY BE SOMEWHAT COOLER ON WEDNESDAY... THE INCREASE IN SURFACE MOISTURE SHOULD KEEP HEAT INDEX VALUES RATHER HIGH. NO CHANGES HAVE BEEN MADE TO THE FORECAST FRIDAY AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 98 77 104 / 40 10 10 10 HOBART OK 75 104 79 106 / 30 10 10 0 WICHITA FALLS TX 78 104 81 107 / 20 10 10 0 GAGE OK 71 101 75 104 / 20 10 10 10 PONCA CITY OK 75 99 77 102 / 40 20 20 10 DURANT OK 77 102 77 102 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 11/03
Hazardous weather outlook, Jul 12, 2:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT TUE JUL 12 2011
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ISOLATED STORMS PRODUCING
DAMAGING WIND GUSTS MAY OCCUR THROUGH EARLY EVENING.
DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.In the hours before
Local storm report, Jul 12, 4:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST 8 WNW MOORE 35.38N 97.62W
07/12/2011 E65 MPH OKLAHOMA OK PUBLIC
&&
FMSpecial weather statement, Jul 12, 4:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT TUE JUL 12 2011
OKZ023-122145-
CADDO OK-
426 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.
AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRACEMONT...
MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3539 9823 3538 9815 3532 9809 3522 9809
3509 9827 3522 9842Special weather statement, Jul 12, 4:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT TUE JUL 12 2011
OKZ018-019-024-122200-
LOGAN OK-KINGFISHER OK-CANADIAN OK-
426 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...KINGFISHER AND
LOGAN COUNTIES.
AT 426 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF CASHION TO 4 MILES WEST OF OKARCHE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3573 9767 3572 9814 3593 9806 3600 9799
3612 9744 3589 9755 3580 9762
BURKELocal storm report, Jul 12, 4:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST STILLWATER 36.12N 97.06W
07/12/2011 E70 MPH PAYNE OK TRAINED SPOTTER
THE ROOF TO THE COWBOY BOOK BLOWN OFF ONTO A VEHICLE.
&&
FMSpecial weather statement, Jul 12, 4:39 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 439 PM CDT TUE JUL 12 2011 OKZ036-TXZ083-085-122215- JACKSON OK-HARDEMAN TX-WILBARGER TX- 439 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON AND WILBARGER COUNTIES. AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF ODELL...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HEAVY RAINFALL... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3460 9941 3441 9925 3426 9956 3440 9969
Local storm report, Jul 12, 4:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 W KINGFISHER 35.86N 97.95W
07/12/2011 M75 MPH KINGFISHER OK MESONET
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:13 PM CDT | Special Weather Statement | OUN | Hardeman | 17 min |
| Jul 11, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| Jul 11, 7:18 PM CDT | Special Weather Statement | OUN | Woodward | 12 min |
| Jul 11, 7:30 PM CDT | Special Weather Statement | OUN | Major | 15 min |
| Jul 11, 7:56 PM CDT | Special Weather Statement | OUN | Roger Mills | 19 min |
| Jul 11, 8:00 PM CDT | Special Weather Statement | OUN | Major | 15 min |
| Jul 11, 8:31 PM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jul 11, 8:55 PM CDT | Special Weather Statement | OUN | Major | 20 min |
| Jul 12, 12:52 PM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| Jul 12, 1:15 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 45 min |
| Jul 12, 1:20 PM CDT | Special Weather Statement | OUN | Payne | 25 min |
| Jul 12, 1:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jul 12, 2:01 PM CDT | Special Weather Statement | OUN | Logan | 29 min |
| Jul 12, 2:19 PM CDT | Special Weather Statement | OUN | Oklahoma | 41 min |
| Jul 12, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 46 min |
| Jul 12, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 58 min |
| Jul 12, 2:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 12, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 56 min |
| Jul 12, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 37 min |
| Jul 12, 3:58 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Jul 12, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Jul 12, 4:26 PM CDT | Special Weather Statement | OUN | Caddo | 19 min |
| Jul 12, 4:39 PM CDT | Special Weather Statement | OUN | Jackson | 36 min |
| Jul 12, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Jul 12, 4:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Jul 12, 4:54 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| Jul 12, 4:56 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Jul 12, 5:02 PM CDT | Special Weather Statement | OUN | Kay | 43 min |
| Jul 12, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 51 min |
| Jul 12, 5:23 PM CDT | Special Weather Statement | OUN | Cleveland | 37 min |
| Jul 12, 5:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Jul 12, 5:37 PM CDT | Special Weather Statement | OUN | Pottawatomie | 23 min |
| Jul 12, 5:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Jul 12, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 46 min |
| Jul 12, 5:54 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Jul 12, 6:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jul 12, 6:08 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 12, 6:25 PM CDT | Special Weather Statement | OUN | Okfuskee | 35 min |
| Jul 12, 6:29 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Jul 12, 6:34 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Jul 12, 6:37 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jul 12, 6:58 PM CDT | Special Weather Statement | OUN | Hughes | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.